Home » Frequently asked Questions on Health » How can I lift my hands and sit on my knees?

How can I lift my hands and sit on my knees?

Q: I am a patient of spondylo-arthritis patient with involvement of multiple joints. I am having pain in the left hip, both knees, left foot, lower back and both hands. I am consulting a rheumatologist for the last 6 months. I am on Sulfasalazine (1-0-1) 1g and methotrexate (20mg/week) and muvera. Both my knees were aspirated twice to remove fluid. I have been admitted for pulse solumedral therapy. Inj.. pamidronate 60mg and Succimed 1gm and succimed 500mg for 2 days continued. After the injections the pain has reduced but I am still unable to fold and sit on my knees and I am unable to lift with the right shoulder . The X-ray showed that the Left SI joint space has been reduced. What can be done so that I can sit on my knees and lift my hands?

A:Your problem basically responds to anti inflammatory drugs and physiotherapy. The medication part is fine as advised by your doctor. As far as physiotherapy is concerned, the focus should be on electrotherapy and exercises to strengthen your Quadriceps muscle and mobilize the knee joint so that your range of motion increases and you can sit on your knees. A CPM machine used to increase the ROM after Total Knee Replacements can be very useful, but, please use it under supervision. Your physiotherapist will guide you on this. The same principle applies for your shoulder joint. Gradual passive and assisted active and swinging exercises should help you along with electrotherapy. Repetition of isometric shoulder bracing shown to you should become a part of your daily routine. Your condition necessitates spinal care too. So, please see to it that you do breathing exercises and exercises for your back and follow all ergonomic advice on your postures given by your therapist. Steam bath preceding exercises controls pain and induces relaxation. The only thing you will need is patience and faith in your therapist and you will come around. It can take a few months, but, do not give up. It will be worth the effort. Once your joint condition improves, your medication can also be reduced.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------